MAUDE Adverse Event Report: ARTHREX, INC. SPEEDBRG IMP SYS W/BIO-COMP SWVLK; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. SPEEDBRG IMP SYS W/BIO-COMP SWVLK; BIO SOFT TISSUE FIXATN FASTNR
Model Number SPEEDBRG IMP SYS W/BIO-COMP SWVLK
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is not confirmed, but external circumstances might have altered the original state of the device.One unpackaged c0795, disposable punch 4.5mm, unsterile, a component from product ar-2600sbs-4, was received for evaluation.The other components from the same product were not returned.Visual evaluation revealed deformation of the blue plastic handle.A deep imprint of a zip tie used for labeling could be found on the surface of the handle, indicating the plastic had been heated up to the point of becoming malleable.The shaft was fully attached to the handle and could not be rotated freely.A probable cause to the handle deformation can be attributed to the decontamination process before the device was received for evaluation, due to the presence of the labeling zip tie imprint.This also might have caused the shaft to re-adhere to the handle, limiting the assessment of the complaint allegation.
 
Event or Problem Description
It was reported that during a speedbridge rotator cuff repair surgery the shaft of the punch became loose such that manipulating the handle was not affecting the punch and the handle was just spinning on the metal shaft.Therefore the surgeon could not dislodge the punch from the prepared bone by twisting and backing it out instead he had to pull out directly.There was no harm for patient, operator or third party reported.The surgery was finished successfully with with the same device anyway.It was not necessary to switch the surgical technique or do a second surgery.

Brand Name
SPEEDBRG IMP SYS W/BIO-COMP SWVLK
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19310605
Report Number1220246-2024-03234
Device Sequence Number2972328
Product Code MAI
UDI-Device Identifier00888867027312
UDI-Public00888867027312
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPEEDBRG IMP SYS W/BIO-COMP SWVLK
Device Catalogue NumberAR-2600SBS-4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2022
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown